MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969)
Date of Event 06/21/2020
Type of Reportable Event Death
Event or Problem Description
It was reported via social media that death occurred.A left atrial appendage (laa) closure procedure was performed and a 21mm watchman laa closure device was implanted.Nine days post-procedure, the patient had a heart attack and died.
 
Event or Problem Description
It was reported via social media that death occurred.A left atrial appendage (laa) closure procedure was performed and a 21mm watchman laa closure device was implanted.Nine days post-procedure, the patient had a heart attack and died.It was further reported that this was a challenging case as the watchman device did not seat well in the laa.A double curve truseal access sheath was used with a 24mm device initially, but this device would not stay in the laa when tugged.The double curve sheath was then used with a 21mm device hoping to seat it deeper, but it also failed the tug test.The double curve was exchanged for a single curve sheath and a new 21mm device was seated deeper and it passed the release criteria.Both intracardiac echo (ice) and transesophageal echo (tee) were used for this case.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11130914
Report Number2134265-2020-18674
Device Sequence Number11596961
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/27/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024844937
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date01/07/2021
Supplement Report FDA Received Date02/02/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age80 YR